Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 58, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 8, 2016, 4:27 PM MDT for Sherman County, Kansas. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 4:27 PM MDT (22:27 UTC)
- Expired
- May 8, 2016, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sherman County, KS
The radar
The Goodland radar (KGLD), 7 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:28 PM MDT | HAIL 0.88 | 1 S Goodland, KS | |
| May 8, 4:38 PM MDT | HAIL 1 | 1 S Goodland, KS | |
| May 8, 4:39 PM MDT | HAIL 1 | Goodland, KS | NICKEL TO QUARTER SIZE HAIL REPORTED. |
| May 8, 4:42 PM MDT | HAIL 0.5 | Ene Goodland, KS | FROM 1642PM TO 1656PM |
| May 8, 4:44 PM MDT | HAIL 0.5 | Goodland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WUUS53 KGLD 082227
SVRGLD
KSC181-082315-
/O.NEW.KGLD.SV.W.0058.160508T2227Z-160508T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 515 PM MDT
* AT 427 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF GOODLAND...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 12 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHWESTERN
KANSAS.
LAT...LON 3930 10189 3953 10139 3925 10139 3916 10180
TIME...MOT...LOC 2227Z 238DEG 17KT 3927 10176
HAIL...1.00IN
WIND...60MPH
$$
HUSTED3 follow-up statements
427 WWUS53 KGLD 082239 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 439 PM MDT SUN MAY 8 2016 KSC181-082315- /O.CON.KGLD.SV.W.0058.000000T0000Z-160508T2315Z/ SHERMAN KS- 439 PM MDT SUN MAY 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN SHERMAN COUNTY... AT 438 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GOODLAND...MOVING NORTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...PUBLIC SOUTH OF GOODLAND. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... GOODLAND AND EDSON. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 12 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHWESTERN KANSAS. LAT...LON 3930 10189 3953 10139 3925 10139 3916 10180 TIME...MOT...LOC 2238Z 245DEG 15KT 3928 10170 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
695 WWUS53 KGLD 082246 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 446 PM MDT SUN MAY 8 2016 KSC181-082315- /O.CON.KGLD.SV.W.0058.000000T0000Z-160508T2315Z/ SHERMAN KS- 446 PM MDT SUN MAY 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN SHERMAN COUNTY... AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF GOODLAND...MOVING NORTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...PUBLIC SOUTH SIDE OF GOODLAND. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... GOODLAND AND EDSON. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 13 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHWESTERN KANSAS. LAT...LON 3933 10181 3953 10139 3925 10139 3916 10180 TIME...MOT...LOC 2246Z 238DEG 17KT 3930 10166 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
230 WWUS53 KGLD 082258 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 458 PM MDT SUN MAY 8 2016 KSC181-082315- /O.CON.KGLD.SV.W.0058.000000T0000Z-160508T2315Z/ SHERMAN KS- 458 PM MDT SUN MAY 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN SHERMAN COUNTY... AT 458 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF GOODLAND...MOVING NORTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...PUBLIC NEAR GOODLAND. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... GOODLAND AND EDSON. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 18 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHWESTERN KANSAS. LAT...LON 3953 10139 3925 10139 3919 10172 3937 10173 TIME...MOT...LOC 2258Z 238DEG 17KT 3933 10159 HAIL...1.00IN WIND...<50MPH $$ LUNDQUIST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 8, 2:59 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT SUN MAY 8 2016 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 1159 AM MDT SUN MAY 8 2016 AN UPPER LEVEL LOW WILL MOVE EASTWARD INTO THE PLAINS THROUGH THE DAY TODAY AND INTO MONDAY WITH A COLD FRONT PUSHING SOUTHEASTWARD OUT OF EASTERN COLORADO. A DRYLINE WILL DEVELOP OUT AHEAD OF THIS FRONT WITH GOOD INSTABILITY IN AREAS EAST OF THE DRYLINE. SEVERE THUNDERSTORMS WILL FORM MAINLY EAST OF HWY 83 IN KANSAS. WE ARE EXPECTING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND PERHAPS A FEW TORNADOES. THESE STORMS WILL START AS INDEPENDENT CELLS OR SUPERCELLS THIS AFTERNOON THEN FORM INTO A BROKEN LINE AS THEY MOVE NORTHEASTWARD INTO CENTRAL AND NORTHCENTRAL KANSAS TONIGHT. RAIN AND THUNDERSTORM CHANCES DIMINISH AFTER MIDNIGHT WITH AREAS OF FOG OR MIST POSSIBLE MONDAY MORNING. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 258 PM MDT SUN MAY 8 2016 MONDAY EVENING THERE MAY BE SOME LINGERING SHOWERS OVER THE NORTHEAST PART OF THE AREA AHEAD OF SUBSIDENCE THAT WILL BE MOVING THROUGH BEHIND THE CLOSED LOW MOVES THROUGH. A SHORT WAVE RIDGE WILL MOVE THROUGH OVERNIGHT INTO TUESDAY MORNING. TUESDAY MORNING WILL START OUT DRY AS THE SHORT WAVE RIDGE MOVES THROUGH. BEHIND THE RIDGE A CLOSED LOW OVER THE NORTHERN PLAINS WILL FOLLOW THE SHORT WAVE RIDGE EAST. ROTATING AROUND THE BASE OF THE CLOSED LOW IS A SHORT WAVE TROUGH. DURING THE LATTER HALF OF THE MORNING STORMS WILL BEGIN TO DEVELOP OVER THE WEST PART OF THE AREA/MOVE INTO THE AREA FROM THE WEST...AS A SHORT WAVE TROUGH ROTATES AROUND THE CLOSED LOW AND INTO THE AREA. AT THE SURFACE A COLD FRONT WILL BE OVER THE NORTHWEST PART OF THE AREA...A LOW PRESSURE WILL BE CENTERED OVER SOUTHWEST KANSAS WITH A DRY LINE EAST OF IT. ANTICIPATE THE FRONT TO SERVE AS A FOCUS FOR STORM DEVELOPMENT...WITH MORE SCATTERED COVERAGE SOUTH OF THE FRONT UNDER THE BROAD LIFT OF THE SHORT WAVE TROUGH. THIS SURFACE PATTERN IS VERY SIMILAR TO TODAY...HOWEVER THE ENVIRONMENT WILL NOT BE AS STABLE DUE TO THE CLOSED LOW BEING OVER THE NORTHERN PLAINS. AM EXPECTING GENERAL THUNDERSTORMS AS A RESULT OF THE MORE STABLE ENVIRONMENT. EXPECT THUNDERSTORM COVERAGE TO INCREASE THROUGH THE AFTERNOON AS LIFT OVER THE AREA STRENGTHENS. ON A SIDE NOTE...SIDED WITH THE MODELS WHICH HAD THE SURFACE LOW OVER SOUTHEAST COLORADO. WITH THIS LAST SEVERE WEATHER EVENT...NEARLY ALL THE MODELS HAD THE SURFACE LOW TOO FAR NORTH OVER NORTHEAST COLORADO INSTEAD OF OVER SOUTHEAST COLORADO. FOLLOWING THE FURTHER SOUTH SOLUTION GIVES THE ENTIRE TRI-STATE AREA A BETTER SHOT AT RECEIVING RAINFALL SINCE THE FRONT WILL BE OVER MORE OF THE AREA INSTEAD OF NORTH OF THE AREA. TUESDAY EVENING STORM COVERAGE WILL PEAK AS LIFT OVER THE AREA REACHES ITS FULL POTENTIAL. STORM ACTIVITY WILL SHIFT EAST THROUGH THE EVENING AND OVERNIGHT HOURS AS THE COLD FRONT MOVES EASTWARD AND SUBSIDENCE MOVES INTO THE AREA BEHIND THE COLD FRONT. THERE COULD BE SOME TRAINING THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ALONG THE FRONT...DUE TO THE MEAN WIND BEING PARALLEL TO THE COLD FRONT. IF STORMS TRACK OVER THE SAME LOCATION LONG ENOUGH THIS COULD LEAD TO FLASH FLOODING. WEDNESDAY THROUGH SUNDAY THE MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL WEATHER PATTERN. FOR THE MOST PART THE PERIOD WILL BE DRY. THERE WILL BE SOME WITH SOME MINIMAL CHANCES FOR RAINFALL THROUGH THE WEEK AS WEAK LIFT MOVES ACROSS THE AREA AHEAD OF A BROAD UPPER LEVEL RIDGE OVER THE GREAT BASIN. A COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. HOWEVER THE PRESENCE OF THE RIDGE WEST OF THE TRI- STATE AREA AND FAIRLY DRY ENVIRONMENT WILL LIMIT THE RAIN POTENTIAL OF THE FRONTAL PASSAGE. THE NEXT CHANCE DECENT CHANCE FOR RAINFALL WILL BE NEXT WEEKEND INTO EARLY NEXT WEEK. A COUPLE DEEPER UPPER LEVEL SHORT WAVE TROUGHS MOVE OVER THE TRI-STATE AREA AND 700-500MB MIXING RATIOS INCREASE. THESE STRONGER SHORT WAVE TROUGHS FLATTEN THE RIDGE...ALLOWING THE INCREASED MOISTURE TO MOVE OVER THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1119 AM MDT SUN MAY 8 2016 VFR CONDITIONS WILL PREVAIL INTO THE EARLY AFTERNOON AT BOTH TAF SITES. MVFR CONDITIONS ARE POSSIBLE STARTING AROUND 21Z AT BOTH KGLD AND KMCK AS THUNDERSTORMS BEGIN TO FORM IN THE REGION. COVERAGE WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES. SHOWERS COULD LINGER IN THE REGION INTO THE EARLY MORNING HOURS ON MONDAY WITH MIST OR FOG POSSIBLE BETWEEN 09Z AND 14Z WITH POSSIBLE IFR CONDITIONS MAINLY AT KMCK THROUGH MID MORNING ON MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...JTL AVIATION...TL
Hazardous weather outlook, May 8, 3:09 PM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 309 PM MDT SUN MAY 8 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092115- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 309 PM MDT SUN MAY 8 2016 /409 PM CDT SUN MAY 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE EAST OF HIGHWAY 25. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP WILL BE LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CANNOT BE RULED OUT EAST OF HIGHWAY 25. A TORNADO WATCH HAS BEEN ISSUED FOR THIS AREA AS RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TUESDAY AFTERNOON THROUGH EARLY EVENING THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT. REPEATED ROUNDS OF MODERATE TO HEAVY RAINFALL ALONG THE FRONT MAY LEAD TO FLASH FLOODING EAST OF THE COLORADO BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY WEATHER REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY APPRECIATED. JTL
In the hours before
Special weather statement, May 8, 3:56 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 356 PM MDT SUN MAY 8 2016 KSZ027-041-042-082215- WALLACE KS-GREELEY KS-WICHITA KS- 356 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE... NORTHEASTERN GREELEY AND NORTHWESTERN WICHITA COUNTIES UNTIL 415 PM MDT/515 PM CDT/... AT 356 PM MDT/456 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF TRIBUNE...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN WALLACE...NORTHEASTERN GREELEY AND NORTHWESTERN WICHITA COUNTIES. LAT...LON 3857 10169 3867 10181 3884 10165 3867 10145 TIME...MOT...LOC 2156Z 231DEG 15KT 3864 10171 HUSTED
Local storm report, May 8, 3:59 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 4 W OAKLEY 39.13N 100.93W
05/08/2016 E1.00 INCH LOGAN KS CO-OP OBSERVER
HAIL WAS ATLEAST QUARTER SIZE. LASTED ROUGHLY 10 MINUTES.
&&
JLUNDQUISTLocal storm report, May 8, 4:01 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 13 SSW RULETON 39.15N 101.93W
05/08/2016 E1.00 INCH SHERMAN KS PUBLIC
&&
BWARRENSpecial weather statement, May 8, 4:03 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT SUN MAY 8 2016
COZ090-082215-
YUMA COUNTY CO-
403 PM MDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY UNTIL
415 PM MDT...
AT 403 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF WRAY...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRAY AND LAIRD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 234 AND 246.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4021 10213 4013 10205 3994 10205 3989 10219
4003 10233
TIME...MOT...LOC 2203Z 232DEG 14KT 4001 10219
HUSTEDLocal storm report, May 8, 4:08 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 5 W OAKLEY 39.13N 100.95W
05/08/2016 E0.75 INCH LOGAN KS EMERGENCY MNGR
&&
BWARRENSpecial weather statement, May 8, 4:14 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 414 PM MDT SUN MAY 8 2016 COZ090-082230- YUMA COUNTY CO- 414 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY UNTIL 430 PM MDT... AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WRAY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WRAY AND LAIRD. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 236 AND 246. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3998 10205 3990 10219 4007 10231 4023 10205 TIME...MOT...LOC 2214Z 239DEG 16KT 4003 10217 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:26 PM MDT | Special Weather Statement | GLD | Sheridan | 19 min |
| May 7, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 45 min |
| May 7, 6:50 PM MDT | Special Weather Statement | GLD | Sheridan | 10 min |
| May 7, 7:16 PM MDT | Special Weather Statement | GLD | Rawlins | 14 min |
| May 7, 7:24 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 51 min |
| May 7, 7:48 PM MDT | Special Weather Statement | GLD | Decatur | 12 min |
| May 7, 7:52 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 53 min |
| May 7, 7:57 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
| May 7, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 48 min |
| May 7, 8:52 PM MDT | Special Weather Statement | GLD | Gove | 8 min |
| May 7, 8:58 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 47 min |
| May 7, 9:01 PM MDT | Special Weather Statement | GLD | Gove | 14 min |
| May 7, 9:21 PM MDT | Special Weather Statement | GLD | Graham | 9 min |
| May 7, 9:30 PM MDT | Special Weather Statement | GLD | Graham | 15 min |
| May 7, 9:36 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 20 min |
| May 7, 9:43 PM MDT | Special Weather Statement | GLD | Norton | 32 min |
| May 7, 10:34 PM MDT | Special Weather Statement | GLD | Norton | 26 min |
| May 8, 2:57 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 3:03 PM MDT | Special Weather Statement | GLD | Logan | 12 min |
| May 8, 3:06 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 39 min |
| May 8, 3:35 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 40 min |
| May 8, 3:42 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| May 8, 3:44 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| May 8, 3:45 PM MDT | Special Weather Statement | GLD | Gove | 15 min |
| May 8, 3:56 PM MDT | Special Weather Statement | GLD | Wallace | 19 min |
| May 8, 4:02 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 43 min |
| May 8, 4:12 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 48 min |
| May 8, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 47 min |
| May 8, 4:21 PM MDT | Tornado Warning | GLD | Gove | 24 min |
| May 8, 4:24 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 51 min |
| May 8, 4:37 PM MDT | Tornado Warning | GLD | Gove | 23 min |
| May 8, 4:43 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 8, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 8, 4:57 PM MDT | Tornado Warning | GLD | Gove | 11 min |
| May 8, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 43 min |
| May 8, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 39 min |
| May 8, 5:06 PM MDT | Tornado Warning | GLD | Graham | 24 min |
| May 8, 5:09 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 51 min |
| May 8, 5:29 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 23 min |
| May 8, 5:33 PM MDT | Tornado Warning | GLD | Decatur | 27 min |
| May 8, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 24 min |
| May 8, 5:49 PM MDT | Tornado Warning | GLD | Thomas | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.